Algebra & Number Theory
- Algebra Number Theory
- Volume 10, Number 6 (2016), 1277-1300.
Heegner divisors in generalized Jacobians and traces of singular moduli
We prove an abstract modularity result for classes of Heegner divisors in the generalized Jacobian of a modular curve associated to a cuspidal modulus. Extending the Gross–Kohnen–Zagier theorem, we prove that the generating series of these classes is a weakly holomorphic modular form of weight . Moreover, we show that any harmonic Maass form of weight defines a functional on the generalized Jacobian. Combining these results, we obtain a unifying framework and new proofs for the Gross–Kohnen–Zagier theorem and Zagier’s modularity of traces of singular moduli, together with new geometric interpretations of the traces with nonpositive index.
Algebra Number Theory, Volume 10, Number 6 (2016), 1277-1300.
Received: 27 August 2015
Revised: 20 April 2016
Accepted: 19 May 2016
First available in Project Euclid: 16 November 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 14G35: Modular and Shimura varieties [See also 11F41, 11F46, 11G18]
Secondary: 14H40: Jacobians, Prym varieties [See also 32G20] 11F27: Theta series; Weil representation; theta correspondences 11F30: Fourier coefficients of automorphic forms
Bruinier, Jan Hendrik; Li, Yingkun. Heegner divisors in generalized Jacobians and traces of singular moduli. Algebra Number Theory 10 (2016), no. 6, 1277--1300. doi:10.2140/ant.2016.10.1277. https://projecteuclid.org/euclid.ant/1510842553